Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Measurable tail disintegrations of the Haar integral are purely finitely additive


Author: Lester E. Dubins
Journal: Proc. Amer. Math. Soc. 62 (1977), 34-36
MSC: Primary 28A50; Secondary 60A10, 22C05
MathSciNet review: 0425071
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: There are countably additive probability measures, P, and sub-sigma fields, relative to which P admits no proper, measurable, conditional distributions, except, possibly, those which are purely finitely additive. The usual fair, coin-tossing probability measure and the tail sigma field illustrate this phenomenon. More generally, every measurable, disintegration of the Haar integral of any compact metrizable group, G, relative to the partition, $ \Pi $, of G which consists of the left cosets of any dense denumerable subgroup S of G, or what comes to the same thing, relative to the sigma field of Haar-measurable subsets of G which are invariant under right translation by S, is purely finitely additive.


References [Enhancements On Off] (What's this?)

  • [1] Lester E. Dubins and David Blackwell, On existence and non-existence of proper, regular, conditional distributions, Ann. Probability 3 (1975), 741-752. MR 0400320 (53:4155)
  • [2] Lester E. Dubins, Finitely additive conditional probabilities, conglomerability and disintegrations, Ann. Probability 3 (1975), 89-99. MR 50#11348. MR 0358891 (50:11348)
  • [3] John von Neumann, Zum Haarschen Mass in topologischen Gruppen, Compositio Math. 1 (1934), 106-114. MR 1556880
  • [4] L. S. Pontryagin, Topological groups, 2nd ed., GITTL, Moscow, 1954; English transl., Gordon and Breach, New York, 1966. MR 17, 171; 34 #1439. MR 0201557 (34:1439)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 28A50, 60A10, 22C05

Retrieve articles in all journals with MSC: 28A50, 60A10, 22C05


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1977-0425071-5
PII: S 0002-9939(1977)0425071-5
Keywords: Disintegrations, measures, conditional probability, compact groups, finite additivity, conglomerability
Article copyright: © Copyright 1977 American Mathematical Society